Alert archive / California / Wind Advisories in 2010

Wind Advisory 17, NWS San Diego, CA

April 6, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Apr 6, 2010, 1:07 PM PDT for 4 counties in California. It took effect at Apr 6, 2010, 9:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 1:07 PM PDT (20:07 UTC)
In effect from
Apr 6, 2010, 9:00 PM PDT
Expired
Apr 7, 2010, 1:00 PM PDT
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS76 KSGX 062007
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
107 PM PDT TUE APR 6 2010

...WIND ADVISORY FOR THE MOUNTAINS AND VALLEYS TONIGHT AND
WEDNESDAY MORNING...

.HIGH PRESSURE OVER THE INTERIOR WEST WILL PRODUCE OFFSHORE WINDS
IN SOUTHERN CALIFORNIA TONIGHT AND WEDNESDAY MORNING.

CAZ048-050-055>058-070415-
/O.NEW.KSGX.WI.Y.0017.100407T0400Z-100407T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
107 PM PDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PDT
WEDNESDAY. 

* TIMING: TONIGHT AND WEDNESDAY MORNING.

* WINDS: NORTHEAST 25 TO 35 MPH WITH GUSTS EXCEEDING 50 MPH.

* VISIBILITY: VERY LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS: DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES.
  DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
3 follow-up statements
033 
WWUS76 KSGX 070347
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
847 PM PDT TUE APR 6 2010

...WIND ADVISORY FOR THE MOUNTAINS AND VALLEYS TONIGHT AND
WEDNESDAY MORNING...

.HIGH PRESSURE OVER THE INTERIOR WEST WILL PRODUCE OFFSHORE WINDS
IN SOUTHERN CALIFORNIA LATE TONIGHT AND WEDNESDAY MORNING.

CAZ048-050-055>058-071200-
/O.CON.KSGX.WI.Y.0017.100407T0400Z-100407T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
847 PM PDT TUE APR 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT WEDNESDAY. 

* TIMING: LATE TONIGHT AND WEDNESDAY MORNING.

* WINDS: LOCAL NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50
  MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS.

* VISIBILITY: VERY LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS: DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES.
  DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
354 
WWUS76 KSGX 070901
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
201 AM PDT WED APR 7 2010

CAZ048-050-055>058-072000-
/O.CON.KSGX.WI.Y.0017.000000T0000Z-100407T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
201 AM PDT WED APR 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. 

* WINDS:   LOCAL NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...
           MAINLY THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS: LOCALLY REDUCED VISIBILITY IN BLOWING DUST.
           DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES.   
           MINOR DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. 
USE EXTRA CAUTION WHILE DRIVING.

&&

$$

MACKECHNIE
413 
WWUS76 KSGX 072002
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PDT WED APR 7 2010

...WIND ADVISORY HAS EXPIRED...

CAZ048-050-055>058-072115-
/O.EXP.KSGX.WI.Y.0017.000000T0000Z-100407T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
102 PM PDT WED APR 7 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:00 AM PDT, 4 hours 7 minutes earlier.

Area forecast discussion, Apr 6, 9:00 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT TUE APR 6 2010

.SYNOPSIS...
FAIR AND WARMER WEATHER IS EXPECTED TODAY THROUGH THURSDAY AS HIGH
PRESSURE BUILDS. GUSTY OFFSHORE WINDS ARE EXPECTED THROUGH AND BELOW
THE PASSES WEDNESDAY MORNING. HIGH PRESSURE WILL WEAKEN ON FRIDAY
AND START A COOLING TREND THROUGH THE WEEKEND. COASTAL LOW CLOUDS
WILL RETURN AND INCREASE AS WELL THIS WEEKEND. ANOTHER PACIFIC STORM
MAY BRING RAIN TO SOUTHERN CALIFORNIA MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MOSTLY CLEAR SKIES ARE HAPPENING NOW AND ARE IN THE FORECAST AT
LEAST THROUGH THURSDAY. HIGH PRESSURE ALOFT STRENGTHENS TODAY AND
WILL START A WARMING TREND. OFFSHORE FLOW WILL ALSO DEVELOP TONIGHT
AND...IN ADDITION TO KEEPING COASTAL LOW CLOUDS FROM FORMING...WILL
GENERATE SOME FAIRLY STRONG OFFSHORE WINDS LOCALIZED THROUGH PASSES
AND CANYONS. THESE WILL NEED AN ADVISORY OR MAYBE EVEN A WARNING
LATE TONIGHT INTO WEDNESDAY AFTERNOON. OFFSHORE FLOW WILL WEAKEN
LATE WEDNESDAY INTO THURSDAY FOR DIMINISHED WINDS. THE DRY AIR AND
CLEAR SKIES WILL ALLOW THE APRIL SUN TO EFFICIENTLY CRANK UP THE
DAYTIME TEMPERATURES INTO THE 80S AT MANY LOWER ELEVATION SPOTS.
STARTING FRIDAY THE UPPER HIGH WILL BEGIN TO BREAK DOWN UNDER LOWER
PRESSURE IN THE EASTERN PACIFIC. THIS WILL BRING BACK THE COOLER
WEATHER AND SOME NOCTURNAL COASTAL CLOUDINESS BY FRIDAY NIGHT. THIS
REDEVELOPED MARINE LAYER WILL DEEPEN AND EXTEND THE COASTAL CLOUD
COVERAGE IN TIME AND SPACE OVER THE WEEKEND. A DEEP LOW PRESSURE
TROUGH IS SHOWN BY MODELS TO TAKE AIM AT SOUTHERN CALIFORNIA ON
MONDAY. BUT THIS LOW CUTS OFF AND THEREFORE PRESENTS SOME
UNCERTAINTY ON ITS TIMING AND POSITION. IF MODELS ARE
CORRECT...EXPECT SOME RAIN NEXT MONDAY. FOR NOW THE SMALL CHANCE IS
IN THE FORECAST. A GENERAL TROUGH PATTERN APPEARS TO CONTINUE
THROUGH THE MIDDLE OF NEXT WEEK FOR MORE COOL WEATHER WITH CLOUDS
AND CHANCES OF RAIN.

&&

.AVIATION...
061500Z...VFR THROUGH TONIGHT. CLEAR SKIES AND UNRESTRICTED VIS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MM
AVIATION...JAD
Hazardous weather outlook, Apr 6, 4:00 AM PDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT TUE APR 6 2010

CAZ042-043-048-050-055>058-060>062-071200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...
EXCEPT FOR HIGH RIP CURRENT RISK AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

* LOCALLY STRONG GUSTY NORTHEAST WINDS BELOW PASSES WEDNESDAY
  MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.